Alert archive / Minnesota / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Grand Forks, ND

May 29, 2010Kittson County, Minnesota

NWS Grand Forks, ND issued this flash flood warning at May 29, 2010, 11:14 PM CDT for Kittson County, Minnesota. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2010, 11:14 PM CDT (04:14 UTC)
Expired
May 30, 2010, 10:00 AM CDT
In force
11 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
None

County Kittson County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 148 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 1:23 AM CDTFLOODLancaster, MNSTREET FLOODING IN LANCASTER
May 30, 2:35 AM CDTFLASH FLOODHallock, MNSEWERS ARE BACKING UP IN HALLOCK AND 1 LIFT STATION HAS FAILED. SOME WATER HAS BEEN REPORTED IN COURTHOUSE. 3.48 INCHES OF RAIN REPORTED IN NORTHCOTE AND 3.08 IN HALLOCK FROM EVENT SO FAR.
May 30, 6:59 AM CDTFLOODLancaster, MNMAJOR FLOOD ISSUES IN CITY OF LANCASTER. WATER OVER HIGHWAY 59 SOUTH OF LANCASTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 198 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 4.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2010-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2010-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2761 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WGUS53 KFGF 300417
FFWFGF
MNC069-301500-
/O.NEW.KFGF.FF.W.0010.100530T0417Z-100530T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1114 PM CDT SAT MAY 29 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KITTSON COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 1000 AM CDT SUNDAY

* AT 1114 PM CDT...COUNTY EMERGENCY MANAGEMENT OFFICIALS AND STATE
  AND COUNTY HIGHWAY DEPARTMENTS REPORTED THUNDERSTORMS WITH VERY    
  HEAVY RAINFALL ACROSS THE WARNED AREA. REPORTS OF WIDESPREAD       
  FLOODING FROM 2 TO 4 INCHES OF RAINFALL ACROSS THE COUNTY HAVE     
  BEEN RECEIVED. THE NORTHWEST CORNER OF KITTSON COUNTY INCLUSIVE OF THE 
  CITY OF HALLOCK HAS BEEN THE HARDEST HIT.   

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HALLOCK...HALMA...HUMBOLDT...KENNEDY...LAKE BRONSON...LANCASTER AND
  NORTHCOTE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.

TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 4894 9648 4859 9645 4858 9702 4894 9710

$$

WJB
1 follow-up statement
798 
WGUS73 KFGF 300744
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
241 AM CDT SUN MAY 30 2010

MNC069-301500-
/O.CON.KFGF.FF.W.0010.000000T0000Z-100530T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KITTSON MN-
241 AM CDT SUN MAY 30 2010

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL KITTSON COUNTY...

AT 241 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN HALLOCK. SEWERS ARE BACKING UP IN HALLOCK 
AND 1 LIFT STATION HAS FAILED. SOME WATER HAS BEEN REPORTED IN 
COURTHOUSE. TOTAL RAINFALL AMOUNTS OF 3.48 INCHES IN NORTHCOTE AND 
3.08 IN HALLOCK FROM EVENT SO FAR. RIVER LEVELS ON THE TWO RIVERS 
RIVER ARE ALSO RISING RAPIDLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING  
INCLUDE...HALLOCK...HALMA...KENNEDY...LAKE 
BRONSON...LANCASTER...NORTHCOTE AND ORLEANS.

THE FOLLOWING STREAMS ARE INCLUDED IN THE WARNING...TWO RIVERS...
MIDDLE BRANCH TWO RIVERS...SOUTH BRANCH TWO RIVERS...JOE RIVER...ST.
VINCENT...LITTLE JOE RIVER AND NORTH BRANCH TWO RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.

TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 4894 9648 4859 9645 4858 9702 4894 9710

$$
DK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at May 29, 9:52 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 29, 9:52 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
952 PM CDT SAT MAY 29 2010

.UPDATE...
SVR WEATHER THREAT DECLINING OVER THE AREA. FEEL SAFE TO REMOVE
THE DVL BASIN FROM ANY WATCH SO UPDATED WCN AND ZFP FOR THIS.
ELEVATED SHRA/TSTM MOVING NORTHEAST FROM SOUTH DAKOTA ON COOL
SIDE OF FRONT IS LIKELY TO STAY BLO SVR LIMITS AS WELL....BUT SPC
WANTS TO MONITOR THINGS OVER THE NEXT HOUR.

WCN NOTICE EXTENDING WATCH TIL MIDNIGHT WAS SENT IN ERROR...WATCH
STILL VALID UNTIL 11 PM.  CORRECTED WCN WAS SENT.

&&

.PREV DISCUSSION... /ISSUED 851 PM CDT SAT MAY 29 2010/

UPDATE...
12Z ECMWF PEGGED PCPN AREA THE BEST IN HIGHLIGHTING TWO
AREAS...ONE ALONG CANADIAN BORDER AND THE OTHER IN NCNTRL NEBRASKA
AND SOUTH CENTRAL SD FOR THE 00-06Z TIME PERIOD. MSAS AS WELL
NOTED VERY STRONG MOISTURE CONVERGENCE LATE THIS AFTN IN AREA FROM
PEMBINA TO WEST OF GRAFTON AND ALONG SD/NE BORDER. THE NRN AREA OF
MOISTURE CONVERGENCE IS WEAKENING AND THE TSTMS WHICH HAD BEEN
TRAINING OVER PEMBINA COUNTY MOVING EAST NOW. OVERALL STORM
INTENSITY HAS WEAKENED AS WELL.

OBS HAVE SHOWN SFC LOW WAS NEAR RUBGY AT 21Z...NR LANGDON AT 23Z
AND NOW NEAR DRAYTON-HALLOCK AT 0130Z. COLD FRONT BOUNDARY AND
WIND SHIFT EXTENDING SOUTHWARD JUST PASSING THRU GRAND FORKS THEN
TO 30 WEST OF FARGO TO ABOUT BRITTON SD. MOISTURE CONVERGENCE
ALONG FRONT BTWN GFK AND ABR IS VERY WEAK. BUT STRONGER STORMS DO
EXIST ALONG THE BOUNDARY FARTHER SOUTH IN SRN SD.

BUT WHAT IS HAPPENING IS SOMETHING GFS HAS SHOWN IN PAST
RUNS...WITH SECONDARY 500 MB VORT LIFTING FROM NEBRASKA INTO ERN
SD AND INTO THE RED RIVER VALLEY THRU 12Z SUN. THIS CAUSING AREA
OF EXPANDING SHOWERS AND TSTMS ON THE COOL SIDE OF THE FRONT IN
CNTRL SD WITH SHOWERS SPREADING INTO AREAS NORTH AND WEST OF
ABERDEEN ATTM. GFS PCPN IS OVERBLOWN...BUT DO EXPECT PCPN TO
DEVELOP NORTHEAST OVERNIGHT INTO MUCH OF ERN ND AND THE VALLEY.
DONT EXPECT ANY SVR WX WITH THIS AS 850 MB JET RATHER WEAK.

AVIATION...
WIND SHIFT TO THE WEST WILL REACH FARGO AROUND 03Z. OUTFLOW FROM
TSTMS MAY REACH THIEF RIVER FALLS BY 03Z AND BE GUST AT TIMES.
BEMIDJI MAY NOT SEE TRUE WIND SHIFT TO THE WEST TIL AROUND 12Z AS
FRONT SLOWS DOWN DUE TO SHORT WAVE MOVING NORTHEAST. WILL EVALUATE
SHRA/TSTM COVERAGE FOR INSERTION INTO THE TAF...BUT ATTM WILL KEEP
CB MENTION. BRIEF MVFR CIGS PSBL AT DVL BUT OTHERWISE VFR CONDITIONS.

HYDROLOGY...
PRIMARY CONCERN WILL BE AMOUNT OF QPF INTO SUNDAY. PEMBINA COUNTY
HIT HARD LATE AFTN/EARLY EVE WITH 1-5 INCHES OF RAIN CAUSING FLASH
FLOODING AND PONDING ESP IN PEMBINA AREA. OTHERWISE WILL SEE HOW
MUCH QPF WILL OCCUR WITH BAND OF PCPN OVERNIGHT. BUT ATTM DONT
EXPECT ENOUGH TO CAUSE PROBLEMS AS ANY INTENSE RAINFALL WILL BE
NARROWLY FOCUSED. OTHERWISE RED AND TRIBS STEADY OR FALLING.

PREV DISCUSSION... /ISSUED 224 PM CDT SAT MAY 29 2010/

DISCUSSION...FORECAST CHALLENGE CONCERNS TEMPERATURES AND PCPN CHANCES.
MODELS OVERALL IN FAIR AGREEMENT WITH MAIN SURFACE FEATURES AND
MASS FIELDS HOWEVER WILL LEAN TOWARDS GFS FOR DETAILS AS NAM
INITIALIZED POOR WITH QPF SHOWING TOO MUCH PCPN UNDER CAP.

CURRENTLY COLD FRONT IN CENTRAL/WESTERN DAKOTAS AND SHOULD REACH
WESTERN FA BETWEEN 21-00Z. ASSOCIATED LOW PRESSURE CENTER JUST NE
OF KBIS SHOULD LIFT NORTH THIS AFTERNOON ALONG FRONT AS WEAK MID
LEVEL IMPULSE OVER SW ND ALSO LIFTS NORTH. CURRENT CONVECTION
MAINLY POST FRONTAL ON BACK EDGE OF CAP. MAIN QUESTION IS WHEN
WILL CAP BREAK ALLOWING FOR DEEP CONVECTIVE INITIATION ALONG BOUNDARY.
CAP CURRENTLY QUITE STRONG ACROSS SE QUARTER OF ND AND WILL TAKE
SOME TIME TO OVERCOME. APPEARS BEST POTENTIAL WILL BE ACROSS NW FA
WITH FAVORED LOW LEVEL CONVERGENCE WITH SURFACE LOW...OUTFLOW
BOUNDARY ACROSS NE ND AND CLOSER TO EDGE OF CAP WITH APPROACH OF
NEXT IMPULSE OVER CENTRAL HIGH PLAINS THIS EVENING. ANOTHER AREA THAT
BARES WATCHING FOR LATER TONIGHT WILL BE CONVECTION EXPECTED TO
FIRE ACROSS CENTRAL PLAINS NEAR SURFACE LOW AND ENTRANCE REGION OF
UPPER JET. THIS CONVECTION EXPECTED TO PROPAGATE NNE. LOW LEVEL
JET NOT REAL IMPRESSIVE OVERNIGHT SO HOW FAR N THIS COMPLEX GETS
BEFORE WEAKENING SOMEWHAT IN QUESTION BUT COULD AFFECT SOUTHERN
AND EASTERN FA LATE TONIGHT. WITH TWO AREAS TO MONITOR AND CAP
BREAK DOWN CONSIDERATIONS WILL CONTINUE WITH BROAD LIKELY POPS
INCREASING POPS ONLY ACROSS DVL BASIN. WITH PRECIPITABLE H20
VALUES >1.50 INCHES WILL NEED TO MONITOR STRONGER STORM TRENDS AS
FLASH FLOOD GUIDANCE LOW ACROSS DVL BASIN.

EXPECT EARLY MORNING CONVECTION TO LIFT N AND EAST DURING THE
MORNING HOURS FROM VALLEY EAST WITH FRONT CLEARING FAR EASTERN FA
BY 18Z. IN WAKE OF CFP COLUMN DOES DRY HOWEVER MOIST LAYER AND
LOWERING CONVECTIVE TEMPERATURES SHOULD ALLOW FOR CU DEVELOPMENT.
WITH COLD ADVECTION TEMPERATURES WILL BE QUITE A BIT COOLER.

WEAK HIGH PRESSURE BUILDS IN OVERNIGHT FOR LIGHT WINDS ALLOWING
TEMPERATURES TO DROP CLOSER TO AVERAGE.

AS UPPER LOW TRACKS ACROSS S CANADA MEMORIAL DAY A SHORT WAVE AND
ASSOCIATED SECONDARY COLD FRONT SWINGS THROUGH FA. INHERITED POPS
COVER FEATURE WELL ENOUGH AND WILL MAINTAIN. COOLEST TEMPERATURES
WILL BE ACROSS NORTH HALF OF FA IN STRONGER COLD ADVECTION AND
ANTICIPATED CLOUD COVER.

AVERAGE TO BLO AVERAGE TEMPERATURES TO CONTINUE INTO MIDWEEK WITH
OVERALL RAIN FREE PERIOD WITH SURFACE HIGH IN PLACE. NEXT SYSTEM
ACROSS CENTRAL PLAINS TUESDAY WITH GFS CLIPPING FAR SOUTHERN FA.
SREF AND ECMWF FARTHER SOUTH SO WILL KEEP FORECAST DRY FOR NOW.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

GFS/ECMWF/DGEX/GEM ALL IN REASONABLE AGREEMENT...BUT MEDIUM-RANGE
OPERATIONAL MODELS FALL INTO TWO CAMPS WITH TIMING OF SYSTEMS. THE
GFS/DGEX ARE MORE PROGRESSIVE AND FARTHER SOUTH WITH QPF THAN THE
SLOWER ECMWF/GEM SOLUTIONS. WILL FOLLOW HPC GUIDANCE...FAVORING THE
ECMWF/GEM OUTPUT...WHICH ALSO MAINTAINS BEST FORECAST CONTINUITY.

BASIC IDEA BRINGS TWO BURSTS OF SHORT-WAVE ENERGY THROUGH A RATHER
FAST ZONAL FLOW ALOFT. WILL TIME POPS WITH THESE WAVES...GIVING THE
BEST CHANCES FOR SHOWERS/THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY
MORNING AND AGAIN FRIDAY NIGHT INTO SATURDAY. TEMPERATURES THROUGH
THE PERIOD WILL BE A BIT COOLER THAN RECENT DAYS...WITH HIGHS IN THE
60S AND 70S AND LOWS PRIMARILY IN THE 40S.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

RIDDLE
Hazardous weather outlook, May 29, 7:02 AM CDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
702 AM CDT SAT MAY 29 2010

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
702 AM CDT SAT MAY 29 2010

...SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON
AND TONIGHT ROUGHLY WEST OF LINE FROM NEAR WARROAD MINNESOTA TO
FERGUS FALLS MINNESOTA. LARGE HAIL AND DAMAGING WINDS WILL BE MOST
LIKELY WITH THE THUNDERSTORMS. ALSO LOCALLY HEAVY RAIN WILL BE
POSSIBLE. THE STORMS WILL MOST LIKELY DEVELOP AFTER 3 PM CDT AND
SHOULD SETTLE DOWN AFTER 11PM CDT. THEREAFTER HEAVY RAIN WILL
CONTINUE TO BE A THREAT.

SOME THUNDERSTORMS WILL OCCUR THIS MORNING ALONG THE INTERNATIONAL
BORDER. THE STORMS ARE EXPECTED TO DIMINISH LATER THIS MORNING AND
ARE NOT EXPECTED TO BE SEVERE.

A COLD FRONT OVER WESTERN NORTH DAKOTA WILL MOVE INTO EASTERN
NORTH DAKOTA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG THE FRONT BY MID AFTERNOON. THE COLD FRONT WILL MOVE EAST
AND SHOULD EXIT THE EASTERN ZONES BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HOPPES

In the hours before

Special weather statement, May 29, 6:17 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
617 PM CDT SAT MAY 29 2010

NDZ006-007-300015-
CAVALIER ND-TOWNER ND-
617 PM CDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOWNER AND
NORTHWESTERN CAVALIER COUNTIES UNTIL 715 PM CDT...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 16 MILES NORTH OF CANDO...OR 34 MILES WEST OF LANGDON...
MOVING TO THE NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
CLYDE AROUND 630 PM CDT.
CALVIN AROUND 635 PM CDT.
SARLES AROUND 640 PM CDT.
HANNAH AROUND 700 PM CDT.

THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HOPKINS
Local storm report, May 29, 6:24 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
624 PM CDT SAT MAY 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             PEMBINA                 48.97N 97.25W
05/29/2010  E0.75 INCH       PEMBINA            ND   FIRE DEPT/RESCUE

&&

DRIDDLE
Local storm report, May 29, 6:43 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
643 PM CDT SAT MAY 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND GST     NOYES                   49.00N 97.20W
05/29/2010  M58.00 MPH       KITTSON            MN   MESONET

            ST VINCENT RWIS SITE

0615 PM     HAIL             PEMBINA                 48.97N 97.25W
05/29/2010  E0.75 INCH       PEMBINA            ND   FIRE DEPT/RESCUE

0628 PM     TSTM WND GST     5 W NORTHCOTE           48.85N 97.11W
05/29/2010  E65.00 MPH       KITTSON            MN   STORM CHASER

            ESTIMATED WIND GUST FROM WINNIPEG MANITOBA STORM CASHER

0630 PM     HAIL             PEMBINA                 48.97N 97.25W
05/29/2010  E1.75 INCH       PEMBINA            ND   FIRE DEPT/RESCUE

&&

DRIDDLE
Special weather statement, May 29, 7:11 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
711 PM CDT SAT MAY 29 2010

MNZ004-NDZ008-016-054-300115-
EASTERN WALSH COUNTY ND-KITTSON MN-PEMBINA ND-WESTERN WALSH COUNTY
ND-
711 PM CDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALSH...PEMBINA AND
NORTHERN KITTSON COUNTIES UNTIL 815 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 10 MILES NORTHEAST OF PARK RIVER...OR 13 MILES NORTHWEST
OF GRAFTON...MOVING TO THE NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
HENSEL AROUND 725 PM CDT.
ST. THOMAS AROUND 730 PM CDT.
CAVALIER AND GLASSTON AROUND 735 PM CDT.
HAMILTON AROUND 745 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 195 AROUND 745 PM CDT...AND MILE MARKER 216 AROUND 810 PM
CDT...

THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HOPKINS
Special weather statement, May 29, 7:58 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
758 PM CDT SAT MAY 29 2010

MNZ004-007-NDZ008-016-300200-
EASTERN WALSH COUNTY ND-KITTSON MN-PEMBINA ND-WEST MARSHALL MN-
758 PM CDT SAT MAY 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALSH...NORTHWESTERN
MARSHALL...SOUTHEASTERN PEMBINA AND SOUTHERN KITTSON COUNTIES UNTIL
900 PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 6 MILES NORTHEAST OF MINTO...OR 6 MILES SOUTHEAST OF
GRAFTON...MOVING TO THE NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
BIG WOODS AROUND 805 PM CDT.
HERRICK AROUND 815 PM CDT.
DRAYTON AROUND 820 PM CDT.
ROBBIN AROUND 825 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 174 AROUND 805 PM CDT...AND MILE MARKER 181 AROUND 815 PM
CDT...

THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HOPKINS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:15 PM CDTAreal Flood AdvisoryFGFKittson4 hr
May 29, 7:19 PM CDTSevere Thunderstorm WarningFGFKittson56 min
May 30, 9:58 AM CDTAreal Flood WarningFGFKittson53 hr

Nearby

Flash Flood Warnings in Minnesota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.